MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500

SIEMENS HEALTHCARE DIAGNOSTICS RAPIDPOINT 500 BLOOD GAS ANALYZER; RP 500
Catalog Number 10492730
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer stated that repeat testing was performed to confirm correct results and a corrected report was issued.Siemens service reviewed the system event log for error messages and "sodium interference" messages were received on the day before and the day of this event.The requested data logs have been received for investigation.The measurement cartridge has been discarded.The customer stated that they installed a new cartridge, the aqc were in the expected ranges and they are operational.The cause of this event is unknown.
 
Event or Problem Description
The customer reported discrepant high sodium results on the rp 500.There is no report of injury due to this event.
 
Additional Manufacturer Narrative
Siemens reviewed the data provided by the customer.The na+ sensor was severely impacted by a quartenary ammonium compound such as benzylkonium.A message was displayed in the event log indicating sodium interference was detected by the analyzer.Per the rp500 operators manual, these substances are known interferences to the rp500 na sensor and should be avoided.The customer is taking a cleaner containing benzyl ammonium chloride out of use.The system is operational.

Brand Name
RAPIDPOINT 500 BLOOD GAS ANALYZER
Common Device Name
RP 500
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS
511 benedict avenue
tarrytown NY 10591
MDR Report Key7770167
Report Number3002637618-2018-00095
Device Sequence Number13724423
Product Code CHL
UDI-Device Identifier00630414589169
UDI-Public00630414589169
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K122539
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number10492730
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/27/2018
Supplement Date Received by Manufacturer08/23/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date09/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1